MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-45552-RH
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "pink hub detached when rolling/repositioning patient.Patient self discontinued picc the day before.Hard to confirm if damage due to patient or staff or both." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
It was reported that "pink hub detached when rolling/repositioning patient.Patient self discontinued picc the day before - hard to confirm if damage due to patient or staff or both." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-lumen catheter for analysis.Signs of use were observed on the catheter body and within the extension lines.The catheter body was severed at the 51 cm marking, presumed to be intentional trimming prior to insertion.Microscopic analysis of the distal extension line showed that the luer hub was completely separated.The condition of the extension line extrusion appeared to be consistent with normal hub seating.Considering the customer's description that the "pink hub detached during patient repositioning" and that the "patient had self-discontinued the picc the day prior," the damage may have resulted from excessive tensile stress applied to the extension line during handling or repositioning, which could have contributed to the luer hub separation.Visual examination of the separated luer hub could not be performed, as the hub was not returned for evaluation.The outer diameter of the distal extension line measured 0.077" , which is out of the specification limits of 0.093-0.097" per distal extension line extrusion product drawing.Accurate measurement of the distal extension line's inner diameters could not be obtained because of the separated distal extension surface was uneven and irregular.A manual tug test confirmed that the proximal extension line was secure to its luer hub.Manufacturing was contacted and indicated that excessive pulling or tensile force on the extension line can cause extrusion elongation or hub detachment.Based on the available information, the catheter likely experienced significant mechanical stress during patient repositioning, which may have contributed to the separation.However, this cannot be confirmed without the separated hub returned for evaluation.A device history record review was performed and a relevant finding was identified.A non-conformance was initiated for lots 13c24h0717 and 13c24g1086 regarding extension line leakage during use.The instructions for use (ifu) provided with this kit warns the user, "do not secure , staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of extension line/luer hub separation was confirmed through complaint investigation of the returned sample.Visual and microscopic analysis revealed that the distal extension line was separated from the luer hub, and the extension line surface appeared rough and jagged at the point of separation.The manufacturing team indicated that excessive tensile or bending force applied during use can lead to extrusion elongation or hub detachment.The customer's report, stating that "the pink hub detached when rolling/repositioning the patient," suggests that undue tensile force during patient repositioning could have contributed to the detachment.Based on this information, mechanical stress during patient movement is considered a likely contributing factor.Since the luer hub was not returned, a complete evaluation of the bond interface could not be performed.Therefore, the root cause could not be determined.Teleflex will continue to monitor and trend similar complaints to identify any potential patterns or recurrence.

Brand Name
ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23452309
Report Number9680794-2025-00895
Device Sequence Number21084754
Product Code LJS
UDI-Device Identifier10801902159967
UDI-Public(01)10801902159967(11)250313(17)260619(10)33F24L0348(21)
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/19/2026
Device Catalogue NumberASK-45552-RH
Device Lot Number33F24L0348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown